Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Riverton, WY

September 10, 2012Fremont County, Hot Springs County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 10, 2012, 12:33 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2012, 12:33 PM MDT (18:33 UTC)
Expired
Sep 10, 2012, 1:30 PM MDT
In force
57 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fremont County, WY, Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 52 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3124 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS55 KRIW 101833
SVRRIW
WYC013-017-101930-
/O.NEW.KRIW.SV.W.0023.120910T1833Z-120910T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1233 PM MDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  SOUTHWESTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...

* UNTIL 130 PM MDT

* AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 13 MILES SOUTH OF WASHAKIE NEEDLES THROUGH JUST     
  NORTHWEST OF CROWHEART...TO NEAR FREMONT PEAK...MOVING EAST AT 35  
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CROWHEART AROUND 1235 PM MDT.
  BULL LAKE AND DIVERSION DAM REST AREA AROUND 1255 PM MDT.
  DICKINSON PARK AROUND 105 PM MDT.
  FORT WASHAKIE AROUND 115 PM MDT.
  MORTON AROUND 120 PM MDT.
  OCEAN LAKE...MILFORD AND ETHETE   AROUND 130 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE U.S.
HWY 26 MILE MARKER 100...STATE HWY 132 AND PAVILLION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4308 10955 4384 10902 4374 10827 4302 10816
      4273 10854 4288 10933 4294 10937 4297 10945
      4301 10950 4302 10956
TIME...MOT...LOC 1830Z 270DEG 30KT 4356 10907 4302 10945
WIND...HAIL 70MPH <.75IN

$$

MURRELL
2 follow-up statements
864 
WWUS55 KRIW 101859
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1259 PM MDT MON SEP 10 2012

WYC013-017-101930-
/O.CON.KRIW.SV.W.0023.000000T0000Z-120910T1930Z/
FREMONT WY-HOT SPRINGS WY-
1259 PM MDT MON SEP 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOT
SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 130 PM MDT...

AT 1252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 15 MILES NORTHWEST OF PAVILLION TO 14 MILES WEST 
OF FORT WASHAKIE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FORT WASHAKIE AROUND 110 PM MDT.
  PAVILLION AND MORTON AROUND 115 PM MDT.
  KINNEAR AROUND 120 PM MDT.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4287 10925 4294 10926 4296 10929 4299 10928
      4302 10931 4306 10932 4381 10877 4374 10827
      4302 10816 4273 10854
TIME...MOT...LOC 1856Z 270DEG 30KT 4356 10877 4302 10915
WIND...HAIL 70MPH <.75IN

$$
545 
WWUS55 KRIW 101929
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
129 PM MDT MON SEP 10 2012

WYC013-017-101938-
/O.EXP.KRIW.SV.W.0023.000000T0000Z-120910T1930Z/
FREMONT WY-HOT SPRINGS WY-
129 PM MDT MON SEP 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOT SPRINGS AND
CENTRAL FREMONT COUNTIES WILL EXPIRE AT 130 PM MDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  HOWEVER GUSTY WINDS BETWEEN 30 AND 50 MPH ARE STILL 
POSSIBLE WITH THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4287 10925 4294 10926 4296 10929 4299 10928
      4302 10931 4306 10932 4381 10877 4374 10827
      4302 10816 4273 10854
TIME...MOT...LOC 1928Z 270DEG 30KT 4356 10840 4302 10879

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 11:25 AM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 10, 11:25 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1125 AM MDT MON SEP 10 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

STRONG SOUTHWESTERLY FLOW ATOP AN INCREASING SURFACE PRESSURE
GRADIENT WILL KEEP STRONG WINDS FLOWING AT THE SURFACE TODAY. A
SURGE OF MID LEVEL MOISTURE WILL MOVE INTO SOUTHERN PORTIONS OF THE
CWA...POSSIBLY REACHING INTO CENTRAL ZONES AS WELL. SURFACE BASED
INSTABILITY WILL BE WEAK OVERALL BUT WITH HELP FROM THE RIGHT
ENTRANCE REGION OF THE JET AND OROGRAPHIC LIFT A FEW HIGH BASED
THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN
WYOMING...WITH THE FOCUS SHIFTING FROM THE WEST EARLY ON...TO THE
SOUTHEAST LATER IN THE EVENING AS AN UPPER LEVEL DISTURBANCE MOVES
THROUGH. A RED FLAG WARNING FOR DRY THUNDERSTORMS WITH GUSTY OUTFLOW
WINDS AND STRONG SURFACE WINDS WAS ISSUED FOR THESE ZONES.

THE NORTHERN ZONES WILL REMAIN LARGELY DEVOID OF MOISTURE TODAY WITH
STRONG WESTERLY WIND EXPECTED ACROSS THE REGION...A RED FLAG WARNING
FOR STRONG WIND AND LOW HUMIDITY REMAINS FOR THESE ZONES.

TUESDAY MAY ALSO SEE INCREASE FIRE BEHAVIOR AS A COLD FRONT MOVES
THROUGH THE AREA. A SURGE OF MONSOONAL MOISTURE MAY GET INTO
SOUTHERN WYOMING AHEAD OF THE FRONT...TO HELP GENERATE ADDITIONAL
THUNDERSTORMS DURING THE AFTERNOON HOURS...BUT THE MOISTURE IS
EXPECTED TO BE MORE ROBUST AT ALL LEVELS WITH THESE STORMS SO A RED
FLAG WARNING IS NOT ANTICIPATED. OTHERWISE...THE COLD FRONT WILL
RESULT IN A SHARP WIND SHIFT...WITH NEAR CRITICAL DRY AND GUSTY
CONDITIONS TUESDAY AFTERNOON FOR WESTERN WYOMING. HOWEVER...IT WILL
BE MUCH COOLER BEHIND THE FRONT WHICH MAY HELP TO COUNTERACT SOME OF
THE EXTREME FIRE BEHAVIOR.

WEDNESDAY WILL SEE A DRIER NORTHWEST FLOW DEVELOPING ACROSS THE
AREA. PORTIONS OF WESTERN AND SOUTHERN WYOMING MAY EXPERIENCE
INCREASED AFTERNOON WIND WITH LOWERING DAYTIME HUMIDITY. THIS
MAY...AGAIN...BRING CRITICAL FIRE BEHAVIOR ACROSS WESTERN WYOMING.
THE REMAINDER OF THE AREA IS EXPECTED TO HAVE LIGHT WIND THROUGH
WEDNESDAY AFTERNOON.

.LONG TERM...THURSDAY THROUGH MONDAY

THURSDAY...CANADIAN HIGH PRESSURE SLIDES SOUTH ACROSS HIGH PLAINS
BRINGING A MOSTLY CLEAR AND SEASONABLY COOL DAY.

FRIDAY AND SATURDAY....WESTERLY FLOW BRINGS WARMER AND DRY WEATHER.

SUNDAY AND MONDAY...CANADIAN COLD FRONT SLIDES SOUTH ACROSS AREA
SUNDAY WITH COOL HIGH PRESSURE SETTLING OVER AREA MONDAY.  SLIGHT
CHANCE OF LIGHT RAIN AND HIGHER ELEVATION SNOW NORTHERN MOUNTAINS
AND ACROSS INTERSTATE 25 CORRIDOR LATE SUNDAY.

FORECAST WEIGHTED TOWARD GFS/GEFS THROUGH THIS PERIOD WITH ECMWF
REMAINING AN OUTLIER DETACHING A CLOSED LOW FROM NORTHERN STREAM
ACROSS THE NW U.S. INTO THE GREAT BASIN SUNDAY AND MONDAY.
LARGE-SCALE CHANGES OCCUR DURING THIS PERIOD WITH UPPER HIGH OVER
THE GREAT BASIN AND SOUTHWEST U.S. FLATTENING AND TILTING ACROSS
WYOMING FRIDAY BEFORE REBUILDING WESTWARD ALONG 130W OVER THE
WEEKEND.  THIS WILL BRING A NW FLOW WITH NEXT ALBERTA CLIPPER DIVING
INTO THE NORTHERN PLAINS ON SUNDAY.  GFS TIMES ASSOCIATED CANADIAN
COLD FRONT TO PUSH INTO NORTHERN WYOMING BY 18Z SUNDAY AND ACROSS
I-80 BY 00Z MONDAY.  IN COMPARISON TO WEDNESDAY/S FRONT...GFS PAINTS
A VERY SIMILAR SCENARIO...LIMITED MOISTURE IN NW FLOW ALOFT WITH A
SLIGHTLY MORE MODERATE VERTICAL TEMPERATURE PROFILE.  FRIDAY AND
SATURDAY WILL BE THE TWO DAYS WITH ELEVATED FIRE WEATHER
CONCERNS...WARM TEMPERATURES...LOW RELATIVE HUMIDITY AND BREEZY
CONDITIONS ACROSS THE SOUTH AND WEST IN THE AFTERNOON.

&&

.AVIATION.../18Z ISSUANCE/

SOME MONSOONAL MOISTURE PUSHING NORTH AHEAD OF A TROUGH SWINGING
ACROSS THE CANADIAN BORDER WILL RESULT WIDELY SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS MUCH OF THE REGION. HOWEVER DRIER AIR
WILL PUSH INTO THE NORTHWEST THIS AFTERNOON BRINGING AN END TO THE
SHOWER ACTIVITY. THE BEST CHANCE OF SEEING ANY CONVECTION WILL BE
ACROSS THE SOUTHWEST/SOUTHERN AREAS. THE ASSOCIATED COLD FRONT WILL
PUSH SOUTH...EAST OF THE DIVIDE LATE TONIGHT...INTO EARLY TUESDAY
MORNING. BOUNDARY LAYER IS MAINLY DRY IN WAKE OF THE FRONT...THUS NO
LOW CLOUDS ARE EXPECTED IN ITS WAKE. THE NORTHERN FRINGE OF
MONSOONAL MOISTURE WILL REMAIN ACROSS SOUTHERN WYOMING
TUESDAY...RESULTING IN A CONTINUED CHANCE OF CONVECTION THROUGH THE
DAY ON TUESDAY...INCLUDING KRKS. VFR CONDITIONS ARE EXPECTED ACROSS
MUCH OF THE AREA...EXCEPT BRIEF MVFR/IFR CONDITIONS CAUSED BY LOCAL
WILDFIRES AND NEAR ANY CONVECTION. THE MAIN HAZARD FROM THE
CONVECTION WILL BE VERY GUSTY WINDS DUE TO THE VERY DRY ATMOSPHERE.

&&

.FIRE WEATHER...

CRITICAL FIRE WEATHER IS EXPECTED ACROSS THE STATE AGAIN TODAY AS
STRONG SOUTHWESTERLY FLOW PERSISTS. SOME MID LEVEL MOISTURE WILL
BRING SOME DRY THUNDERSTORMS IN THE AFTERNOON...AND INTO THE EARLY
EVENING ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA. A COLD
FRONT IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT THROUGH TUESDAY
MORNING. SOME MOISTURE MAY BE PRESENT ACROSS SOUTHERN WYOMING ALONG
WITH THE FRONTAL PASSAGE TO BRING ANOTHER ROUND OF POTENTIALLY DRY
THUNDERSTORMS ACROSS THE AREA...HOWEVER THE LOWER LEVELS LOOK LIKE
THEY MAY RECOVER ENOUGH TO SUPPORT MORE WET THAN DRY STORMS ON
TUESDAY. MODELS HAVE ALSO BEGUN TO HINT AT INCREASED AFTERNOON WIND
ACROSS WESTERN WYOMING ON WEDNESDAY...WITH DRY CONDITIONS EXPECTED.
ALL SCENARIOS WILL CONTINUE TO BE MONITORED. PLEASE CONTINUE TO
CHECK OUR FIRE WEATHER PRODUCTS FOR THE MOST UP TO DATE INFORMATION.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING
WYZ140-277-279>281-283-285>289-300-414>416.

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING
WYZ275-276-278-282.

&&

SHORT TERM...ALLEN
LONG TERM...AEM
AVIATION...AR
FIRE WEATHER...ALLEN
Hazardous weather outlook, Sep 10, 5:00 AM MDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT MON SEP 10 2012

WYZ001>020-022>030-111100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT MON SEP 10 2012

...RED FLAG WARNINGS FOR ALL AREAS THROUGH 9 PM THIS EVENING...BIG
HORN BASIN MONDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS ARE EXPECTED WITH STORMS
MOST NUMEROUS ACROSS THE SOUTHWEST.  THE COMBINATION OF THE POTENTIAL
FOR LIGHTNING TO IGNITE NEW FIRES ALONG WITH BREEZY TO WINDY
CONDITIONS WILL RESULT IN CONTINUED CRITICAL FIRE WEATHER CONDITIONS
ACROSS THE SOUTH AND WEST CENTRAL.  CONTINUED VERY DRY...WARM AND
BREEZY TO WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE NORTH CENTRAL AND EAST.  PLEASE SEE RED FLAG
WARNING PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEDNESDAY...VERY DRY AND GUSTY CONDITIONS WILL BRING ELEVATED
FIRE WEATHER CONDITIONS ACROSS THE SOUTH IN THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Sep 10, 7:55 AM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
755 AM MDT MON SEP 10 2012

WYZ001-002-012-013-023-101530-
ABSAROKA MOUNTAINS-JACKSON HOLE-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
755 AM MDT MON SEP 10 2012

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER EASTERN IDAHO THIS
MORNING AND ARE MOVING OVER PORTIONS OF YELLOWSTONE NATIONAL PARK...
THE TETONS...THE ABSAROKAS...JACKSON VALLEY AND ALPINE. THE MAIN
THREAT WITH THESE STORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 35
MPH. THESE STORMS ARE MOVING OVER CRITICALLY DRY AREAS THAT HAVE HAD
RECENT FIRE ACTIVITY.

TL
Special weather statement, Sep 10, 11:58 AM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1158 AM MDT MON SEP 10 2012

WYZ002-014>018-025-101900-
ABSAROKA MOUNTAINS WY-LANDER FOOTHILLS WY-UPPER GREEN RIVER BASIN
FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER
MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
1158 AM MDT MON SEP 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE AND CENTRAL
FREMONT COUNTIES UNTIL 100 PM MDT...

AT 1148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 287/26 MILE
MARKER 50 TO WILLOW LAKE IN THE WIND RIVER MOUNTAINS...MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
HALF MOON LAKE AND GANNETT PEAK AROUND NOON MDT.
FREMONT PEAK AROUND 1205 PM MDT.
CROWHEART AROUND 1230 PM MDT.
BULL LAKE AND DIVERSION DAM REST AREA AROUND 1245 PM MDT.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4362 10980 4362 10893 4359 10891 4358 10884
      4351 10868 4288 10880 4288 10993
TIME...MOT...LOC 1755Z 270DEG 36KT 4353 10967 4297 10976

MURRELL
Special weather statement, Sep 10, 12:24 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1224 PM MDT MON SEP 10 2012

WYZ003>007-102030-
CODY FOOTHILLS-NORTH BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
1224 PM MDT MON SEP 10 2012

WIDELY SCATTERED SHOWERS AND VERY ISOLATED THUNDERSTORMS WILL
CONTINUE TO PUSH NORTHEAST ACROSS THE BIG HORN BASIN...MAINLY SOUTH
OF A LINE...FROM MEETEETSE TO GREYBULL. THE MAIN HAZARD WILL BE VERY
GUSTY AND ERRATIC WINDS BETWEEN 40 AND 60 MPH.

WYZ008>011-102030-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
1224 PM MDT MON SEP 10 2012

WIDELY SCATTERED SHOWERS AND VERY ISOLATED THUNDERSTORMS WILL
CONTINUE TO PUSH NORTHEAST ACROSS JOHNSON COUNTY. THE MAIN
HAZARD WILL BE VERY GUSTY AND ERRATIC WINDS BETWEEN 40 AND 60 MPH.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 11:58 AM MDTSpecial Weather StatementRIW62 min
Sep 10, 1:33 PM MDTSpecial Weather StatementRIWWashakie27 min
Sep 10, 1:35 PM MDTSpecial Weather StatementRIWFremont55 min
Sep 10, 2:09 PM MDTSpecial Weather StatementRIWFremont36 min
Sep 10, 2:35 PM MDTSpecial Weather StatementRIWJohnson70 min
Sep 10, 2:49 PM MDTSpecial Weather StatementRIW41 min
Sep 10, 3:03 PM MDTSpecial Weather StatementRIW27 min
Sep 10, 3:10 PM MDTSpecial Weather StatementRIWFremont50 min
Sep 10, 3:27 PM MDTSpecial Weather StatementRIWFremont33 min
Sep 10, 3:39 PM MDTSpecial Weather StatementRIWFremont36 min
Sep 10, 3:42 PM MDTSpecial Weather StatementRIWFremont33 min
Sep 10, 4:15 PM MDTSpecial Weather StatementRIWFremont45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.